Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 10, NWS Cleveland, OH

April 26, 2007Marion County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Apr 26, 2007, 9:43 PM EDT for Marion County, Ohio. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 26, 2007, 9:43 PM EDT (01:43 UTC)
Expired
Apr 26, 2007, 10:30 PM EDT
In force
47 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Marion County, OH

The radar

The Cleveland radar (KCLE), 140 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 9:43 PM EDTHAIL 0.752 Ene Marion, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 2:26 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.7 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2007-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 599 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2007-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 159 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
599 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
829 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
159 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 270143
SVRCLE
OHC101-270230-
/O.NEW.KCLE.SV.W.0010.070427T0143Z-070427T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
943 PM EDT THU APR 26 2007

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARION COUNTY IN NORTH CENTRAL OHIO

* UNTIL 1030 PM EDT

* AT 940 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MARION...AND MOVING NORTHEAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CALEDONIA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING
FOR NORTHEASTERN OHIO.

LAT...LON 4065 8335 4045 8304 4070 8287 4070 8325

$$

LEINS
1 follow-up statement
000 
WWUS51 KCLE 270223
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1023 PM EDT THU APR 26 2007

OHC101-270233-
/O.EXP.KCLE.SV.W.0010.000000T0000Z-070427T0230Z/
MARION OH-
1023 PM EDT THU APR 26 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MARION COUNTY
EXPIRES AT 1030 PM EDT...

THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE COUNTY.

LAT...LON 4065 8335 4045 8304 4070 8287 4070 8325

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 7:35 PM EDT, 2 hours 8 minutes earlier.

Area forecast discussion, Apr 26, 7:35 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
735 PM EDT THU APR 26 2007

.SHORT TERM UPDATE /TONIGHT/...
UPDATED FCST TO REMOVE TORNADO WATCH FROM NORTHWEST PENNSYLVANIA.
WARM FRONT IS MAKING LITTLE PROGRESS NORTHWARD AND IN FACT SOME
DRIER AIR AT THE SURFACE IS GETTING DRAWN NORTHWEST AND DEWPOINTS
DROPPING TOWARD THE 40S NW PA. WHAT LITTLE CONVECTION THERE IS IS
ELEVATED AND LITTLE THREAT OF SEVERE WEATHER. THE SAME PROBABLY
APPLIES TO YTOWN AND ASHTABULA BUT NOT AS CONFIDENT THERE AS FRONT
AND SOMEWHAT MORE UNSTABLE AIR STILL FIGHTING ITS WAY NORTHWARD AND
WILL KEEP THE WATCH GOING FOR THE OHIO COUNTIES. CLEANED UP THE
WORDING IN THE ZONE FCST A BIT. GRID GRAPHICS ARE OK.

&&

.AVIATION/00Z-24Z/...
LOW PRES MOVG FM NR SBN NE TO JUST N OF YYZ BY END OF PD WL CONT TO
PULL WRMFNT NR LERI N OF AREA THEN DRAG A TRAILING CDFNT E ACRS TAFS
SITES LATE TNGT THRU ABT NOON FRI. BASED ON CURRENT OBS OVR THE AREA
AND TO THE SW WHERE FLOW WL COME FROM THRU TNGT WL GNLY BE MORE
OPTIMISTIC THAT CONDS WL MNLY RMN VFR OUTSIDE OF SHRA AND TSRA. SOME
OF THE TSRA COULD BE STG TO LOCALLY SVR REST OF THIS EVE TIL AMS
SETTLES DOWN A BIT AS TEMPS COOL A FEW DEG.  WL TRY AND TIME SOME OF
THE SHRA AND TSRA FOR FIRST FEW HRS THEN INDICATE A FEW HR WINDOW
FOR ANOTHER GOOD CHC WHEN CDFNT MOVS THRU.  WRAP ARND MSTR SPREADS
ACRS NRN OH AND NW PA FRI WITH AMS BASICALLY SATURATED FM CLOSE TO
THE GND UPWRD. CLDS CUD BE AT ALMOST ANY LEVEL. WL TAKE A GUESS
BASED ON VARIOUS MODEL GUIDANCE AND GO FOR LOW END MVFR AT TOL TO HI
END MVFR AT YNG.

&&

.SHORT TERM/TONIGHT-SATURDAY/...
LOW PRESSURE LOCATED OVER IL MOVING INTO NRN IN THIS EVENING WILL
TRACK INTO SRN MI BY TOMORROW MORNING. SHRS AND TSTMS MOVING INTO
WRN OH ALONG WITH ACTIVITY ACROSS FAR EASTERN LOCATIONS WILL HAVE TO
BE WATCHED OVER NEXT SEVERAL HOURS WITH TOR WATCH IN EFFECT UNTIL 10
PM EDT ACROSS ENTIRE AREA. UNSTABLE AIRMASS ACROSS THE AREA ALONG
WITH GOOD SHEAR PROFILES WILL PROVIDE GOOD SUPPORT FOR SEVERE CELL
DEVELOPMENT.

THE LOW WILL MOVE NORTH OF THE AREA ON FRIDAY...AND KEPT HIGH CHC TO
LIKELY POPS ACROSS ACROSS THE AREA WITH SHOWERS LIKELY TO LINGER
ACROSS THE AREA. KEPT TEMPS A BIT COOLER ACROSS THE WEST GIVEN
UPSTREAM TEMPS THIS AFTERNOON ON THE SOUTHWEST SIDE OF THE LOW.
TEMPS ACROSS THAT AREA HELD AROUND 50...SO WILL BE A POSSIBILITY
ACROSS THE WEST. DIDNT GO AS AGGRESSIVE WITH TEMPS FOR THE
REMAINDER OF THE AREA AS ANY PEAKS OF SUN WILL ALLOW TEMPS TO COME
UP WELL INTO 50S AND EVEN LOWER 60S FOR THE EAST HALF OF THE AREA.

AS LOW BEGINS TO DEPART THE AREA LEFT CHC SHRS FOR THE AREA INTO FRI
NIGHT AND THEN TRANSITIONED WITH SHOWERS ENDING FROM WEST TO EAST ON
SAT. ONCE LOW PRESS MOVES AWAY ON SAT...EXPECT TEMPS TO QUICKLY JUMP
AS SHRS AND CLDS DEPART. KEPT CLOSE TO MAV GUIDANCE ON SAT WITH
TEMPS NEAR 60 ACROSS FAR NE...WITH UPPER 60S WESTERN AREA WITH
INCREASING SUNSHINE.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
LOW PRESSURE AND ASSOCIATED BROAD UPPER TROUGH MOVES OUT OF THE
REGION ON SUNDAY ALLOWING FOR MOST OF THE AREA TO DRY OUT FOR A BIT.
H850 TEMPS CLIMBING TO +5 TO +10 ACROSS THE AREA... SO WILL ALLOW
TEMP TO WARM UP A BIT. GUIDANCE SHOWING TEMPS CLIMBING WELL INTO
60S. AGREEMENT CONTINUES ON MONDAY WITH BOTH GFS AND ECMWF WITH
FRONTAL ZONE SETTING UP ACROSS THE NORTHERN AND CENTRAL GREAT LAKES
WITH LOW PRESSURE TRACKING ALONG THE UPPER MIDWEST. GOOD WESTERLY
FLOW WITH HIGH PRESSURE ACROSS THE GULF COAST STATES RIDGING INTO
THE AREA. FROM TUESDAY ON...MODELS BEGIN TO DIVERGE A BIT WITH LOW
PRESSURE TRACKING ALONG FRONTAL BOUNDARY NORTH OF THE REGION WITH
GFS. ECMWF A BIT MORE AGGRESSIVE BRINGING FRONT THROUGH THE AREA
TUE/WED AND THEN HAVING AREA INFLUENCED MORE BY CANADIAN HIGH
PRESSURE. GFS ON THE OTHER HAND SHOWING AREA OF LOW PRESSURE
TRACKING EAST JUST NORTH OF LAKE ERIE. WITH SUCH DISCREPANCIES...DID
NOT MAKE MUCH FOR CHANGES AT THIS TIME BEYOND TUESDAY AND LEFT CHC
POPS ACROSS THE AREA. BY THE END OF THE PERIOD...A BIT MORE
CONFIDENT AS BOTH MODELS SHOWING HIGH PRESSURE RIDGING SOUTH INTO
THE AREA ALLOWING SOME DRYING ACROSS THE AREA FOR THEN.

EXPECTING TEMPERATURES TO REMAIN A BIT MILDER THAN NORMAL FOR THE
BEGINNING OF THE WEEK...BUT KEPT CLOSE TO GUIDANCE FOR THE REMAINDER
GIVEN UNCERTAINTIES WITH SHOWER AND THUNDERSTORM CHANCES. KEPT CLOSE
TO GUIDANCE FOR MAXES THROUGH PERIOD...BUT FOR TUE-THU WENT AT LEAST
IF NOT A FEW HIGHER FOR MINS GIVEN CLDS...MOISTURE...AND POSSIBLE
FRONTAL LOCATIONS DURING THAT TIME.

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...TORNADO WATCH ALL ZONES UNTIL 10 PM EDT
PA...NONE.

&&

SHORT TERM UPDATE...KOSARIK
SHORT TERM...ABE
LONG TERM...ABE
AVIATION...ADAMS
Hazardous weather outlook, Apr 26, 7:56 PM EDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
756 PM EDT THU APR 26 2007

OHZ010>014-020>023-031>033-038-089-280000-
LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WAYNE-STARK-MAHONING-HOLMES-ASHTABULA LAKESHORE-
756 PM EDT THU APR 26 2007

...TORNADO WATCH 193 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHEAST OHIO.

.DAY ONE...TONIGHT.
THERE IS A CHANCE OF SEVERE THUNDERSTORMS AS A WARM FRONT MOVES
NORTH ACROSS THE AREA. THE MAIN THREAT WILL BE HAIL AND WIND.
THE CONDITIONS EXIST FOR AN ISOLATED TORNADO TO DEVELOP. SOME
LOCALLY HEAVY RAIN MAY ALSO OCCUR. BECAUSE OF THE RAINFALL ON
WEDNESDAY THIS ADDITIONAL RAINFALL COULD CAUSE MINOR FLOODING.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THE NATIONAL WEATHER SERVICE OR LOCAL LAW
ENFORCEMENT.

OHZ003-006>009-017>019-027>030-036-037-047-280000-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-MARION-MORROW-KNOX-
756 PM EDT THU APR 26 2007

...TORNADO WATCH 191 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHWEST OHIO.

.DAY ONE...TONIGHT.
THERE IS A CHANCE OF SEVERE THUNDERSTORMS AS A WARM FRONT MOVES
NORTH ACROSS THE AREA. THE MAIN THREAT WILL BE HAIL AND WIND.
THE CONDITIONS EXIST FOR AN ISOLATED TORNADO TO DEVELOP. SOME
LOCALLY HEAVY RAIN MAY ALSO OCCUR. BECAUSE OF THE RAINFALL ON
WEDNESDAY THIS ADDITIONAL RAINFALL COULD CAUSE SOME MINOR
FLOODING.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THE NATIONAL WEATHER SERVICE OR LOCAL LAW
ENFORCEMENT.

LEZ142>145-147>149-162>169-280000-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-LAKE TO CONNEAUT OH-
CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-WILLOWICK TO GENEVA-
ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-THE-
LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-
756 PM EDT THU APR 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TONIGHT.
THUNDERSTORMS WILL MOVE OVER THE LAKE TONIGHT. OCCASIONAL GUSTS
TO 30 KNOTS AND FREQUENT LIGHTNING CAN BE EXPECTED WITH A FEW OF
THE STORMS...MAINLY WEST OF FAIRPORT HARBOR.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

LEZ146-280000-
AVON POINT TO WILLOWICK OH-
756 PM EDT THU APR 26 2007

...TORNADO WATCH 193 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

PAZ001>003-280000-
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
756 PM EDT THU APR 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA.

.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NO LONGER EXPECTED TONIGHT.

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.